On quotients of spaces with Ricci curvature bounded below

Author: 

Galaz-García, F
Kell, M
Mondino, A
Sosa, G

Publication Date: 

15 June 2018

Journal: 

Journal of Functional Analysis

Last Updated: 

2020-11-24T15:57:08.75+00:00

Issue: 

6

Volume: 

275

DOI: 

10.1016/j.jfa.2018.06.002

page: 

1368-1446

abstract: 

© 2018 Elsevier Inc. Let (M,g) be a smooth Riemannian manifold and G a compact Lie group acting on M effectively and by isometries. It is well known that a lower bound of the sectional curvature of (M,g) is again a bound for the curvature of the quotient space, which is an Alexandrov space of curvature bounded below. Moreover, the analogous stability property holds for metric foliations and submersions. The goal of the paper is to prove the corresponding stability properties for synthetic Ricci curvature lower bounds. Specifically, we show that such stability holds for quotients of RCD⁎(K,N)-spaces, under isomorphic compact group actions and more generally under metric-measure foliations and submetries. An RCD⁎(K,N)-space is a metric measure space with an upper dimension bound N and weighted Ricci curvature bounded below by K in a generalized sense. In particular, this shows that if (M,g) has Ricci curvature bounded below by K∈R and dimension N, then the quotient space is an RCD⁎(K,N)-space. Additionally, we tackle the same problem for the CD/CD⁎ and MCP curvature-dimension conditions. We provide as well geometric applications which include: A generalization of Kobayashi's Classification Theorem of homogeneous manifolds to RCD⁎(K,N)-spaces with essential minimal dimension n≤N; a structure theorem for RCD⁎(K,N)-spaces admitting actions by large (compact) groups; and geometric rigidity results for orbifolds such as Cheng's Maximal Diameter and Maximal Volume Rigidity Theorems. Finally, in two appendices we apply the methods of the paper to study quotients by isometric group actions of discrete spaces and of (super-)Ricci flows.

Symplectic id: 

1061586

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article